I've taken both for 1 year and four months before I stopped 2 months ago but I still feel very awful side effects. I just want to go back to my old life.
How can I get olanzapine and venlafaxine out of my system?
Question posted by andrias246 on 29 Aug 2017
Last updated on 28 October 2022 by john1973
I stopped after 14 years, anybody else out there managed to get off this stuff after a long time on it?
I would like to speak to anyone who has. It's not been easy, to put it mildly.
*If you worked closely with a professional for tapering off of Zyprexa and gradually weaned off of the drug over a period of weeks or months, you may not have many symptoms following your last dose. On the other hand, someone who has taken it for years and decides to quit “cold turkey” may find themselves really struggling with severe symptoms as their brain attempts to rewire itself for functioning without the drug.
I always recommend evaluating symptoms after 90 days. Many people overreact with intense panic and anxiety in the first few weeks thinking that their withdrawal symptoms will never improve. The reality is that with good sleep, proper diet, exercise, and structure (e.g. work), most people will notice improvement in their withdrawal after 3 months being drug-free. Even if you are not fully recovered after 90 days, you will likely feel much improved compared to the initial couple weeks of withdrawal.*
*As you probably already know, Effexor is one of the toughest medications to withdraw from if you have been on it for an extended period of time. These antidepressants are no joke and some would say that they are more extreme than hard drugs to withdraw from.
Be sure to always communicate with friends and family during your withdrawal period. Try your best to get sunlight, stay outside, eat healthy, and exercise. Eventually you will recover. A lot of people think that they can get permanently damaged from taking antidepressants – this is pretty doubtful. Take things one day at a time. Gradually life will get easier. If you can make it through this drug withdrawal, you can do anything.*
Hopefully, you are doing this with the guidance of your doctor and for a good reason and you didn't stop abruptly. You are also probably feeling some *rebound effect*, a return of your original symptoms. Remember, these medications were prescribed because in your old life you were ill and needed treatment.
Best regards and good luck!
Honestly , I'm not sure about your particular medication , but I do know that I have had to get medications out of my system before as well , due for overwhelming side affects. I can give you some advice : Drink plenty of water. I'm talking like 3-5 glasses a day. More if you can. It helps flush everything out. Also , try cranberry juice. It will help speed up the process. Coffee also works because it also increases your metabolism.
Make sure to talk to your doctor about this first though.
Good luck !
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.